MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10020430
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, a deltaplush coil (cpl10020430/c40204) stretched during the procedure.They used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
As reported by a healthcare professional, a deltaplush coil (b)(4) stretched during the procedure.They used another one to complete the procedure.There was no report of patient injury.Multiple attempts to obtain additional information were unsuccessful.The distal end of the embolic coil is located in the green introducer, near its proximal end.There are slight bends in the device positioning unit (dpu) core wire at the strain relief and approximately 49 cm from the proximal end.The ball tip is intact.The embolic coil is kinked and stretched.The articulating joint is damaged.The condition of the resistance heating (rh) coil is obscured by the translucent introducer sheath and by deposits of a blue material.The v-notch of the resheathing tool is fractured.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil is unraveled or stretched is confirmed.The embolic coil is kinked and stretched, and the articulating joint is damaged.The damage to the resheathing tool indicates that the device was not properly unlocked.The instructions for use (ifu) instructs the user to unlock the device by gently pulling the clear tab of the introducer sheath out and away from the re-sheathing tool at a 45-degree angle.Pulling the tab straight out (in parallel to the dpu) will result in damage to the resheathing tool, and may cause damage to the embolic coil.In addition, the bends in the dpu core wire are indicative of the application of excessive force.While the exact circumstances of the event are unknown, if excess force was applied to the device in an attempt to overcome resistance, or during positioning or repositioning of the embolic coil, it could result in damage such as that observed in the embolic coil and articulating joint.There is no current safety signal identified related to the reported event(s) based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6907495
Report Number2954740-2017-00279
Device Sequence Number19031546
Product Code HCG
UDI-Device Identifier00878528008224
UDI-Public(01)00878528008224(17)201231(10)C40204
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberCPL10020430
Device Lot NumberC40204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date11/29/2017
Patient Sequence Number1